MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, PERCUTANEOUS
Catalog Number AB14W030080150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Photographic evaluation summary: four photographic images were received for evaluation.The first photographic image is of an electronic record screen that indicates that 14:06 a nanocross elite balloon was removed due to balloon rupture and that the balloon had been inflated up to 14atm.The other three photographic images are of cine images of the targeted vessel.Due to the quality/clarity of the photographic images of the cine images the identification of the nanocross elite and procedural ancillary devices within the images could not be made.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a nanocross pta dilatation catheter for the treatment of a severely calcified chronic total occlusion (cto) lesion in the sfa.A 6 french non-medtronic 55cm sheath and a 0.035¿ non-medtronic guidewire were used.No embolic protection was used.An unknown inflation device was used with contrast and heparinized saline.Device was prepped without issue.It was reported that a circumferential/radial balloon burst occurred at an inflation pressure of 14atms during the procedure.Device did not pass through a previously deployed stent.Resistance was encountered when advancing the device but no excessive force was used.Procedure completed by pta and stenting with 2 everflex 200mm stents.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7012250
Report Number2183870-2017-00485
Device Sequence Number648677
Product Code DQY
UDI-Device Identifier00821684066447
UDI-Public00821684066447
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2020
Device Catalogue NumberAB14W030080150
Device Lot NumberA508211
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/10/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date11/08/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR